Click Here for COPD Foundation Resources on Coronavirus Disease 2019 (COVID-19)
Return to previous page
Hello, my first time on this blog! In 2017 I began the 3-drug regimen of azithromycin, ethambutol, and rifampin. After 12 months with no side effects, my platelet count suddenly began dropping, which was attributed to the rifampin and I was taken off it, and left on just the other two antibiotics for the remainder of the 18-month regimen. Regimen stopped after the18 months based on CT scan. Had another CT scan this past March and NTM is back. I'm not convinced that it was ever gone. Was started back on regimen, replacing rifampin with rifabutin, which I could not tolerate due to gastrointestinal issues.
Is anyone currently using something other than rifampin or rifabutin as their third antibiotic along with the azithromycin and ethambutol?
My physician is recommending that I begin with amikacin, but tells me that it is supposed to be used in addition to the 3 antibiotics.
Join the Conversation
Already a Member?